MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421233
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); Deformity/ Disfigurement (2360); Muscle/Tendon Damage (4532); Insufficient Information (4580)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2022 using a legion+genesis system, the patient experienced a patellar tendon rupture.The patient underwent two arthroscopies to resolve this adverse event.On (b)(6) 2023, after several follow-ups, the patient had an open biopsy and puncture due to a suspected periprosthetic infection.No further complications were reported, and the infection couldn't be confirmed.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: given the nature of the alleged incident, the devices were not returned for evaluation.The clinical/medical investigation concluded that, the provided undated, unlabeled x-ray photos confirm the various stages of the injury and related repair.Based on the information provided, the reported fall was the likely cause of the reported patellar tendon rupture.Although we cannot rule out the patient¿s gonarthrosis, mild obesity, the duration and intensity of postoperative rehabilitation, potential inflammatory process as noted with the reported leukocyte level, poor compliance to postoperative rehabilitation or a combination of all as contributing factors to the subsequent open revisions, open biopsy and puncture.The instructions for use for knee systems does warn, ¿protected weight bearing with external support is recommended for a period to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.¿ consequently, it cannot be concluded that the reported adverse event is related to a mal performance of the implant or implant failure.On the day of discharge, it was reported the patient¿s suspected periprosthetic infection of the left knee joint was not confirmed and the wound and soft tissue conditions were dry and free of irritation with wound closure material still in place.Therefore, impact beyond the reported fall, the two open-revisions, the open biopsy and puncture cannot be confirmed nor concluded.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient medical history and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: g2 (report source updated), h6 (health effect - clinical code, health effect - impact code).

Brand Name
LEGION CR OXIN FEM SZ3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17292956
Report Number1020279-2023-01411
Device Sequence Number6226150
Product Code JWH
UDI-Device Identifier00885556030240
UDI-Public00885556030240
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421233
Device Catalogue Number71421233
Device Lot Number19JM07692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/04/2023
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII DISHED INS SZ 1-2 13MM, LOT#:19CT18625; GNS II CMT TIB SIZE 2 {} LEFT, LOT#:J2137690; GNS II RESURF PAT 29MM, LOT#: 21KM00553
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight89 KG